New Mexico, 2007Flash Flooding in New Mexico, July 29 to 30, 2007
July 29 to 30, 2007 · NWS EPZ · 2 events in 2 counties and zones
A very moist and unstable air mass settled over southern New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist and unstable air mass settled over southern New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 29, 2:29 AM MST, 9 hours 21 minutes earlier.
Area forecast discussion, Jul 29, 2:29 AM MST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MDT SUN JUL 29 2007
.SYNOPSIS...
ABUNDANT SUMMER MOISTURE CONTINUES TO RESIDE OVER THE BORDERLAND.
DAYTIME HEATING AND LIFT OVER AREA MOUNTAINS WILL DESTABILIZE THE
ATMOSPHERE AGAIN TODAY. THIS WILL TRIGGER THE DEVELOPMENT OF ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REGION THIS
AFTERNOON. THIS PATTERN WILL REPEAT ITSELF EACH DAY THROUGH THE
UPCOMING WEEK. LOCALLY HEAVY RAINFALL AND SLOW MOVING STORMS MAY
CAUSE LOCAL FLOODING. DAY TIME TEMPERATURES WILL REMAIN NEAR OR
SLIGHTLY BELOW NORMALS THROUGH NEXT WEEK.
&&
.DISCUSSION...
A LARGE UPPER LOW NOW CENTERED OVER PECOS TX CONTINUES A SLOW
DRIFT WEST TOWARD THE CWFA. WE REMAIN UNDER A DEEP QUASI-EASTERLY
FLOW REGIME. THE GULF OF MEXICO IS OPEN AND THUS OUR MOISTURE IS
REMAINING HEALTHY AND STEADY. THE CWFA SITS UNDER CYCLONIC FLOW IN
THE LEADING WESTERLY EDGE OF THE LOW. MODELS DONT SHOW ANY STRONG
FORCING DYNAMICS FOR TODAY...BUT SFC HEATING AND OROGRAPHIC LIFT
SHOULD BE ENOUGH TO INITIATE STORMS GIVEN STEADY SFC DEWPOINTS IN
THE MID 50S. THUS WELL BE CONDITIONALLY UNSTABLE AND SHOULD SEE
AIRMASS STORMS. WHERE IN THE CWFA IS ANYBODYS GUESS AND PROBABLY
LARGELY UP TO OUTFLOW LOCATION AND MOVEMENT.
MODELS KEEP THE LOW...AND LATER AN OPEN TROUGH...OVER THE REGION
THROUGH MID TUESDAY. RAIN CHANCES THROUGH THIS PERIOD LOOK TO
REMAIN SOLID IN THE SCATTERED/CHANCE CATEGORY. AFTER THAT THE
MODELS FAVOR A WEAK PATTERN ALOFT WITH A RIDGE BUILDING IN FROM
THE NORTH. IT APPEARS THAT MOISTURE STAYS OVER THE CWFA. THUS THE
MID-RANGE GFS DOES LITTLE IN POP REDUCTION THROUGH FRIDAY. I
SUSPECT THAT THE FOCUS FOR STORMS WILL SHIFT WEST AND SOUTH THU
AND FRI...BUT TOO EARLY TO TRY TO FINE TUNE RAIN PATTERN. WITH THE
RIDGE WE SHOULD SEE LESS CLOUD WARMER TEMPS TO END THE WORKWEEK.
&&
.AVIATION...VALID 29/12Z-30/12Z
GENERALLY VFR CONDITIONS. HOWEVER ISOLATED TO SCATTERED TSTMS
THIS AFTN AND TONIGHT. MOVEMENT WILL BE TO THE SOUTHWEST. LOCALLY
MVFR CONDITIONS FOR CIGS AND VSBY IN AND NEAR TSTMS. VSBY LESS
THAN 1 MI IN RAIN SHAFTS. OTHERWISE... CIGS WILL BE GENERALLY
ABOVE 120 KFT AGL.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 91 70 91 70 90 / 20 30 40 40 30
SIERRA BLANCA TX 90 69 84 67 88 / 20 30 40 30 30
LAS CRUCES 91 67 92 67 90 / 20 30 40 40 30
ALAMOGORDO 88 66 92 65 91 / 20 40 40 40 30
CLOUDCROFT 67 47 67 46 67 / 30 40 40 40 40
TRUTH OR CONSEQUENCES 90 67 91 66 89 / 20 30 40 40 30
SILVER CITY 82 61 85 60 83 / 30 40 40 40 40
DEMING 91 68 90 67 89 / 20 30 40 40 30
LORDSBURG 91 67 92 66 91 / 20 40 40 40 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
14/99
Hazardous weather outlook, Jul 29, 9:40 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1040 AM MDT SUN JUL 29 2007
NMZ022>025-030>032-TXZ055-056-301745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1040 AM MDT SUN JUL 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE
MOUNTAINS ALONG WITH ISOLATED THUNDERSTORMS OVER THE LOWLANDS.
SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. MAIN THREAT WILL BE
HEAVY RAIN AND A FEW AREAS OF FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
MOST OF THIS WEEK. THE MOST PROBABLE THREAT WILL CONTINUE TO BE
HEAVY RAIN AND LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR FLOODING TO
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.
Flash Flood, Grant
- When
- July 29, 11:50 AM MST to 1:00 PM MST
- Where
- Grant County, Bayard
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -108.130
Nearly 3 inches of rain produced flooding which lead to the closure of two roads in the Bayard area. A handful of businesses were damaged, Cobre High School was 3 feet deep in water, and one family was displaced (aided by the local Red Cross) when the foundation of their house cracked. A water rescue was performed in nearby Santa Clara.
Flash Flood, Luna
- When
- July 30, 12:30 PM MST to 2:00 PM MST
- Where
- Luna County, Columbus
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 31.830, -107.650
Highway 9 was closed from Columbus east due to flooding. Parts of town were also flooded, becoming worse southward toward the international boundary.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New Jersey, July 29, 2007$750,000 · 56 kt wind · 7 events
- Lightning Strike in Pennsylvania, July 29, 2007$1.0 million · 1 event
- Flash Flooding in Nebraska, July 29, 2007$565,000 · 4 events
- Flash Flooding and Damaging Winds in West Virginia, July 29, 2007$110,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Georgia, July 29, 2007$102,000 · 0.75 in hail · 3 events
- Lightning Strikes in New Jersey, July 29, 2007$65,000 · 3 events
- Wildfire in Michigan, July 29, 2007$40,000 · 1 event
- Hail and Damaging Wind in Maryland, July 29, 2007$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 29, 20071 in hail · 10 events
- Flash Flood and Hail in Virginia, July 29, 2007$6,000 · 50 kt wind · 10 events
- Flash Flooding in Texas, July 29, 20078 events
- Hail and Damaging Winds in Virginia, July 29, 2007$6,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51601, 51609.